Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Feb 18, 2008, 2:12 PM CST for Laclede County, Missouri. It took effect at Feb 18, 2008, 5:25 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2008, 2:12 PM CST (20:12 UTC)
- In effect from
- Feb 18, 2008, 5:25 PM CST
- Expired
- Feb 18, 2008, 8:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Laclede County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River near Hazelgreen (HZLM7).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06928000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 18, 11:52 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 18, 11:52 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1152 AM CST MON FEB 18 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... MAIN CONCERNS IN THE NEAR TERM ARE CLOUDS IN THE COLD UPPER CYCLONIC FLOW AND POSSIBLE SNOW SHOWERS/FLURRIES...THEN ATTENTION TURNS TO AN UNSETTLED PATTERN FOR THE LATTER PART OF THE WORK WEEK. LONGWAVE TROUGH OVER THE MIDWEST IS EXPECTED TO ONLY SLOWLY GIVE GROUND TO THE EAST OVER THE NEXT 48 HRS. AREAS OF STRATOCUMULUS ARE STREAMING SOUTHEAST ACROSS THE NORTHERN/CENTRAL PLAINS. PROGGED SOUNDINGS ALSO SHOW MOISTURE IN THE 850-700MB LEVEL WITH STEEP LAPSE RATES IN THE LOWEST 3KM TODAY WITH COLD AIR ALOFT. WE SHOULD SEE A DECENT STRATOCU FIELD DEVELOP BY MIDDAY...AND CANT RULE OUT SOME SNOW SHOWERS/FLURRIES. FOR TEMPERATURES...WENT NEAR OR SLIGHTLY BELOW MOST MOS GUIDANCE GIVEN THE POTENTIAL IMPACT OF CLOUD COVER. TUE SHOULD BE QUIET WITH WEAK HIGH PRESSURE BUILDING INTO THE REGION TONIGHT AND TUESDAY MORNING...THE SHIFTING OFF TO THE EAST WITH WEAK SOUTHERLY RETURN FLOW BY MIDDAY TUE. BELIEVE THE GFS MOS MAY BE TOO WARM...BUT THERE SHOULD BE A BRIEF WARMING TREND...CLOSE TO SEASONAL NORMS BY TUE AFTERNOON. ARCTIC HIGH PRESSURE IS STILL EXPECTED TO DROP ALMOST DUE SOUTH INTO THE NORTHERN PLAINS AND UPPER MIDWEST BY WED MORNING WITH A FROPA TUE NIGHT. COULD SEE SOME DRIZZLE OR VERY LIGHT RAIN WITH THE FRONT...BUT MOISTURE WILL BE QUITE SHALLOW. THE COLD AIR MASS WILL BE ONE KEY INGREDIENT IN SETTING UP AN UNSETTLED WEATHER PICTURE WED NIGHT THROUGH FRI WITH THE COLD AIR IN PLACE...AND AN ACTIVE LOW LATITUDE ZONAL PATTERN. THERE IS A LOT OF UNCERTAINTY IN TERMS OF INDIVIDUAL SYNOPTIC FEATURES LATE IN THE WEEK. THE GFS...ECMWF...AND GEM ALL MOVE A SHORTWAVE THAT IS NOW WELL OUT OVER NORTH PACIFIC INTO THE SOUTHWEST U.S. BY WED NIGHT AND SOMEWHERE INTO THE SOUTHERN PLAINS LATE THU-THU NIGHT. THE ECMWF HAS BEEN STRONGER WITH THIS SYSTEM VERSUS THE GFS FOR THE PAST TWO MODEL RUNS. THE GFS WEAKENS THE SYSTEM AS IT INTERACTS A BIT MORE WITH THE NORTHERN PORTION OF THE SPLIT UPPER FLOW. THE ECMWF AND GEM BOTH KEEP THE SYSTEM MORE SEPARATED AND CLOSED OFF AS IT MOVES THROUGH THE SOUTHERN CONUS. THE ECMWF HAS HAD SOME RUN-TO-RUN CONSISTENCY BUT STILL HAS SHOWN A LOT OF PLAY IN THE PATH OF THE UPPER SYSTEM...WITH THE 00Z RUN FARTHER SOUTH THAN THE PREVIOUS 12Z RUN. OUTPUT FROM THE ECMWF WOULD SUPPORT SNOW OVER MUCH OF THE CWFA THU NIGHT. NOT READY TO BITE OFF COMPLETELY ON THIS YET BUT BEARS WATCHING. ALL MODEL SCENARIOS DUE POINT TO PERIODS OF ISENTROPIC ASCENT UP THE COLD DOME STARTING WED NIGHT AND CONTINUING IN SOME FORM OR ANOTHER INTO FRI. HAVE POPS GOING FOR THIS TIME PERIOD...AND IT COULD BE A MESSY AT TIMES. A WIDE VARIETY OF PRECIP TYPES WILL BE POSSIBLE DEPENDING ON THE DEPTH OF COLD AIR AND MOISTURE. QUICK LOOK AT NUMERICAL GUIDANCE BEYOND THE PRESENT FORECAST STILL INDICATE AN ACTIVE ZONAL PATTERN INTO THE WEEKEND AND NEXT WEEK. DSA && .AVIATION... FOR THE 18Z TAFS...EXPECT TO SEE INTERMITTENT VFR CEILINGS THROUGH THE REST OF THE AFTERNOON INTO EARLY EVENING AS WEAK DISTURBANCES EMBEDDED IN CYCLONIC FLOW ALOFT MOVE OVER THE OZARKS. HAVE KEPT A MENTION OF SNOW SHOWERS LATE TONIGHT AS A DISTURBANCE OVER NORTHEAST KANSAS AT THIS TIME APPEARS TO BE GENERATING SOME ENHANCED LIFT NEAR THE SECONDARY COLD FRONT OVER NORTHERN MO/KS. AT THIS TIME EXPECT MAINLY MVFR CONDITIONS. BY TUESDAY MORNING...AS UPPER TROUGH AXIS SHIFTS FURTHER EAST OF THE AREA...SHOULD SEE MAINLY VFR CONDITIONS. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 18, 12:34 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1234 PM CST MON FEB 18 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1234 PM CST MON FEB 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW FLURRIES OR LIGHT SNOW SHOWERS WILL BE POSSIBLE THROUGH THIS EVENING. LOCATIONS ALONG AND SOUTH OF A LINE FROM FORT SCOTT KANSAS TO MARSHFIELD TO WINONA COULD SEE FROM A TRACE UP TO AN INCH OF SNOW ACCUMULATION BY EARLY TUESDAY MORNING. NUMEROUS LOW WATER CROSSINGS WILL REMAIN FLOODED FROM HEAVY RAINFALL RECEIVED ON SATURDAY AND SUNDAY. FOR INFORMATION ON ROAD CONDITIONS AND CLOSURES DUE TO FLOODING...VISIT THE MISSOURI DEPARTMENT OF TRANSPORTATION WEB SITE AT WWW.MODOT.ORG...AND THE KANSAS DEPARTMENT OF TRANSPORTATION WEB SITE AT WWW.KSDOT.ORG. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TUESDAY NIGHT WITH SOME LIGHT FREEZING DRIZZLE POSSIBLE OVER SOUTHERN MISSOURI AFTER MIDNIGHT. SHARPLY COLDER AND BLUSTERY CONDITIONS LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING WILL PRODUCE WIND CHILL INDEX READINGS IN THE SINGLE DIGITS IN SOME AREAS. COLD AIR AT THE SURFACE...COMBINED WITH UPPER LEVEL DISTURBANCES APPROACHING THE REGION FROM THE WEST...MAY LEAD TO SEVERAL ROUNDS OF WINTRY PRECIPITATION...MAINLY FROM WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 6:56 PM CST | River Flood Warning | SGF | McDonald | 9 hr |
| Feb 18, 2:12 PM CST | River Flood Warning | SGF | Phelps | 18 hr |
| Feb 18, 2:43 PM CST | Areal Flood Warning | SGF | Barry, Christian, Dallas, Douglas, Greene, Howell and 10 more | 18 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.